Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 70, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 5, 2005, 1:30 PM CDT for Plaquemines Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 1:30 PM CDT (18:30 UTC)
- Expired
- Jul 5, 2005, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 051830 TORLIX LAC075-051900- /O.NEW.KLIX.TO.W.0070.050705T1830Z-050705T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 200 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOOTHVILLE...OR ABOUT 22 MILES SOUTHEAST OF PORT SULPHUR...MOVING NORTHWEST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BURAS BY 145 PM CDT 6 MILES EAST OF EMPIRE BY 200 PM CDT HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2921 8941 2933 8926 2958 8951 2942 8969 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 12:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 5, 12:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT TUE JUL 5 2005
.UPDATE...LATEST VISIBLE SATELLITE IMAGERY CONTINUE TO SHOW A MASSIVE
CLOUD SHIELD OVER THE FORECAST AREA. WILL UPDATED TO LOWER TEMPERATURES
AND ADJUSTED WIND SPEEDS AND DIRECTIONS IN ZONES.
&&
.PREV DISCUSSION... (ISSUED 400 AM CDT TUE JUL 5 2005)
DISCUSSION...
MAIN CONCERN IS TROPICAL STORM CINDY WHICH IS FORECAST TO MOVE
ONSHORE WEST OF GRAND ISLE AFTER MIDNIGHT TONIGHT AND MOVE
NORTH NORTHEAST ACROSS THE FORECAST AREA DURING THE DAY WEDNESDAY.
TROPICAL STORM WARNINGS ARE NOW IN EFFECT FOR COASTAL MISSISSIPPI
AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES
PONTCHARTRAIN AND MAUREPAS. A FLOOD WATCH IS ALSO BEING ISSUED
THROUGH WEDNESDAY FOR AREAS INCLUDED IN THE TROPICAL STORM WARNING
AS WELL AS WASHINGTON PARISH AND PEARL RIVER...WALTHALL AND PIKE
COUNTIES. THE FIRST RAINBANDS FROM TROPICAL STORM CINDY ARE ALREADY
PUSHING NORTH ACROSS THE COASTAL WATERS. AS THESE BANDS MOVE
INLAND LATER THIS MORNING AND THIS AFTERNOON EXPECT RAINFALL TO
BECOME HEAVY AT TIMES AND CONTINUE THROUGH THE NIGHT AND INTO
WEDNESDAY. RAINFALL AMOUNTS OF 3 TO 6 INCHES AREA EXPECTED THROUGH
WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE.
BEYOND WEDNESDAY WILL HAVE RAIN CHANCES DECREASING THURSDAY AS THE
REMNANTS OF CINDY PULL OFF TO THE NORTHEAST. GENERALLY DRY WEATHER
IS EXPECTED FRIDAY AND SATURDAY WITH GREATER UNCERTAINTY SUNDAY
AND INTO EARLY NEXT WEEK AS SOME MODELS INDICATE ANOTHER TROPICAL
SYSTEM POSSIBLY APPROACHING THE AREA. SINCE THERE IS SO MUCH
UNCERTAINTY THAT FAR OUT...PLAN TO CONTINUE TO INDICATE JUST A
CHANCE OF CONVECTION EACH DAY BEYOND SUNDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM
FOR THE FOLLOWING ZONES...ASCENSION...ASSUMPTION...
LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...
ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...
ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
TROPICAL STORM WARNING IN EFFECT
FOR THE FOLLOWING ZONES...ASCENSION...
ASSUMPTION...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
AND UPPER TERREBONNE.
MS...FLOOD WATCH IN EFFECT
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
TROPICAL STORM WARNING IN EFFECT FROM 7 AM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...NONE.
&&
18Hazardous weather outlook, Jul 5, 11:00 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:00 PM CDT | Tornado Warning | LIX | Plaquemines | 30 min |
| Jul 5, 1:10 PM CDT | Special Marine Warning | LIX | 35 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.